Aa
Aa
A
A
A
Close
Avatar universal

acne medication possibly contributing to premature aging?

Just wondering if the drug Spironolactone (100-150mg daily) can contribute to premature aging of the skin due to its diuretic effects? It's helped my cystic acne & hirsutism significantly, but I'm concerned about premature aging. I'm hoping just increasing my water intake might compensate for any potentially ill effects my medication might be causing to my skin due to the water loss.

I'm prescribed tretinoin 0.05% cream for acne (use nightly), & I use a high spf zinc oxide/titanium dioxide-based sunscreen religiously. I avoid the sun as much as possible, & try to eat properly.

Thanks in advance.
2 Responses
Sort by: Helpful Oldest Newest
Avatar universal
I had that same experience.  I just quit spiro a month ago and am praying the effects will reverse /improve.  Did they do so for you?   I hope so!!!   Any tips to suggest?  Thank you!
Helpful - 0
Avatar universal
Btw, I took 100 mg for 9 months and 150 my last 2 months.  The negative effects started to slowly appear at around months 4-5, just when my skin cleared up the best (although I lost weight within first month).  It was not until last month, unfortunately, that it dawned on me that Spironolactone might be the culprit for the dents and sagging and loss in facial volume and lack of sleep and huge circles under my eyes.  It aged me drastically in the past 5 months.  If I'd known this, I would've stuck with battling the acne.  I looked online and I've found several reviews reporting similar experiences.
Helpful - 0
Have an Answer?

You are reading content posted in the Acne Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions